Alert archive / Washington / High Wind Watches in 2021
High Wind Watch 1, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Mar 26, 2021, 2:14 PM PDT for 4 counties in Oregon; 5 counties in Washington. It took effect at Mar 28, 2021, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 2:14 PM PDT (21:14 UTC)
- In effect from
- Mar 28, 2021, 2:00 PM PDT
- Expired
- Mar 27, 2021, 2:07 PM PDT
- In force
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 41 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS76 KPDT 262114 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 214 PM PDT Fri Mar 26 2021 ORZ044-507-508-WAZ028-029-271400- /O.NEW.KPDT.HW.A.0001.210328T2100Z-210329T0400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 214 PM PDT Fri Mar 26 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts around 60 mph possible. * WHERE...In Washington, Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...From Sunday afternoon through Sunday evening. * IMPACTS...Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will occur during the cold frontal passage and for a couple of hours afterwards after which winds will remain windy overnight and through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
2 follow-up statements
720 WWUS76 KPDT 271047 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 347 AM PDT Sat Mar 27 2021 ORZ044-507-508-WAZ028-029-272200- /O.CON.KPDT.HW.A.0001.210328T2100Z-210329T0400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 347 AM PDT Sat Mar 27 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts around 60 mph possible. * WHERE...In Washington, Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...From Sunday afternoon through Sunday evening. * IMPACTS...Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will occur during the cold frontal passage and for a couple of hours afterwards after which winds will remain windy overnight and through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
140 WWUS76 KPDT 272107 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 207 PM PDT Sat Mar 27 2021 ORZ044-507-508-WAZ028-029-280515- /O.UPG.KPDT.HW.A.0001.210328T2100Z-210329T0400Z/ /O.NEW.KPDT.HW.W.0001.210328T2100Z-210329T1200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 207 PM PDT Sat Mar 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. A few wind gusts may exceed 60 mph especially over the eastern Columbia Basin and Blue Mountains Foothills. * WHERE...In Washington, Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...From 2 PM Sunday to 5 AM PDT Monday. * IMPACTS...Damaging winds may blow down trees and power lines, leading to the potential for power outages. Travel will be difficult, especially for high profile vehicles on north south roadways. Areas of blowing dust may lead to visibility reductions to a half mile or less near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain indoors during the height of the winds Sunday afternoon and night. Use caution if you must drive. && $$ ORZ041-505-510-511-WAZ024-026-027-521-280515- /O.NEW.KPDT.WI.Y.0014.210328T2100Z-210329T1200Z/ Eastern Columbia River Gorge of Oregon-John Day Basin- North Central Oregon-Central Oregon- Eastern Columbia River Gorge of Washington-Kittitas Valley- Yakima Valley-Simcoe Highlands- Including the cities of Arlington, The Dalles, Dayville, John Day, Mitchell, Monument, Spray, Dufur, Maupin, Moro, Bend, Madras, Prineville, Redmond, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Goldendale, and Bickleton 207 PM PDT Sat Mar 27 2021 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 5 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Washington, Eastern Columbia River Gorge of Washington, Kittitas Valley, Yakima Valley and Simcoe Highlands. In Oregon, Eastern Columbia River Gorge of Oregon, John Day Basin, North Central Oregon and Central Oregon. * WHEN...From 2 PM Sunday to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and/or power lines could be blown down, resulting in a few power outages. Areas of blowing dust may result in visibility restrictions of a half mile or less, especially around recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Mar 26, 1:54 PM PDT, 20 minutes earlier.
Area forecast discussion, Mar 26, 1:54 PM PDT, 20 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
154 PM PDT Fri Mar 26 2021
.SHORT TERM...TONIGHT THROUGH SUNDAY...A ridge of high pressure will
continue to build over the region through Saturday providing warming
temperatures, light winds and mostly clear skies. The ridge will
begin to break down Sunday as a strong weather system approaches
from the Gulf of Alaska. This system will push a fast moving cold
front through the forecast area late Sunday followed by the upper
level trough on Monday. Winds will begin to increase ahead of the
front Sunday and will peak around frontal passage across the
forecast area. The intense cold air advection combined with winds
aloft mixing down means the Sunday afternoon and evening period
could see potentially strong and damaging winds associated with the
frontal passage across the forecast area. Therefore, a High Wind
Watch is being issued to cover this time period. Windy conditions
are likely to continue Sunday night into Monday after the frontal
passage but more likely in the wind advisory level. The cold front
will have some precipitation associated with it followed by some
showers through Monday. The fast moving nature of the front means
snow accumulations will be minimal across the mountains and not
likely to reach advisory level.
.LONG TERM...MONDAY THROUGH FRIDAY...Cooler and windy conditions
will persist through Monday with some mountain snow showers as the
upper level trough traverses the region. A ridge of high pressure
will begin building back into the region from the eastern Pacific
Monday night with precipitation ending. This ridge will remain over
the region through Thursday providing warm and dry conditions. The
next next upper level trough system begins to approach the region
Friday increasing clouds and bringing a chance of precipitation
back to the Cascades and areas westward.
&&
.AVIATION...00z TAFs...VFR conditions under mostly clear skies and
light winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 66 39 72 / 0 0 0 0
ALW 39 65 43 72 / 0 0 0 0
PSC 37 67 41 71 / 0 0 0 0
YKM 34 67 38 64 / 0 0 0 20
HRI 37 68 38 73 / 0 0 0 0
ELN 34 62 36 60 / 0 0 0 20
RDM 26 68 32 70 / 0 0 0 0
LGD 31 61 36 68 / 0 0 0 0
GCD 32 64 39 71 / 0 0 0 0
DLS 38 65 39 68 / 0 0 0 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Sunday afternoon through Sunday evening for
ORZ044-507-508.
WA...High Wind Watch from Sunday afternoon through Sunday evening for
WAZ028-029.
&&
SHORT TERM...91
LONG TERM....91
AVIATION...91Nearby
High Wind Watches in Washington, 2021High Wind Watches in Oregon, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.